Patient :What are these bumps? I woke up this morning and they were all over my cheeks
Symptoms: Mild itch and feeling of facial tightness that comes and goes. Hx of mild acne (barely noticeable). The attached picture was taken tonight about 20 min after I applied OTC hydrocortisone cream and redness has reduced substantially. If this is adult acne, and I'm otherwise healthy and willing to deal with risks/side effects, could accutane help?
Thank you for your question. It is possible that this rash on your face could be due to an allergic reaction called contact dermatitis. This occurs when the skin comes in contact with an allergen resulting in an immune response characteristic of your picture. Since your skin responded to the OTC hydrocortisone, it is possible that continued use of this medication, very sparingly ONLY to the affected are will assist in clearing it completely. It is possible that you may have developed some acne in this area in this area as well. In general, accutane (isotretinoin) is only prescribed for the severe cystic acne. You may optimally respond to topical facial cleansers containing benzoyl peroxide and oral clindamycin antibiotics. This however requires further evaluation by your doctor who will determine the necessity for these medications. In the meantime, you can try to keep your face as clean as possible using only unfragranced, colour free, hypoallergenic facial cleansers and moisturizers. Furthermore, wearing sunscreen of at least SPF 30 will assist preventing the spread or recurrence of the inflammation in this area. Please follow up with your doctor.
Thank you for choosing Askthedoctor.com
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.